MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R; KNEE FEMORAL COMPONENT CEMENTED
Model Number 02.12.0005R
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager.Revision in tka 2 years after primary for joint instability.The surgeon decided to revise the implant with a more constrained knee design.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.This is not a problem due to any implant defect or malfunction.Batch review performed on 30 august 2021: lot 172741: (b)(4) items manufactured and released on 13-sep-2017.Expiration date: 2022-aug-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with a similar reported event.Other implant involved: gmk-sphere 02.07.1205r tibial tray fixed cemented size 5 r (k090988) lot.177238.Lot 177238: (b)(4) items manufactured and released on 22-jan-2018.Expiration date: 2023-jan-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Note: the insert has also been revised but we have no information on this.
 
Event or Problem Description
The patient's knee was medially unstable.The surgeon decided to revised all the implants to a gmk hinge system 2 years and 1 month after primary.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 R
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12419961
Report Number3005180920-2021-00702
Device Sequence Number14384119
Product Code JWH
UDI-Device Identifier07630030825866
UDI-Public07630030825866
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Model Number02.12.0005R
Device Catalogue Number02.12.0005R
Device Lot Number172741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR